Accessibility navigation

Solutions of the fully compressible semi-geostrophic system

Cullen, M. J. P., Gilbert, D. K. and Pelloni, B. (2014) Solutions of the fully compressible semi-geostrophic system. Communications in Partial Differential Equations, 39 (4). pp. 591-625. ISSN 0360-5302

Text - Accepted Version
· Please see our End User Agreement before downloading.


It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

To link to this item DOI: 10.1080/03605302.2013.866680


The fully compressible semi-geostrophic system is widely used in the modelling of large-scale atmospheric flows. In this paper, we prove rigorously the existence of weak Lagrangian solutions of this system, formulated in the original physical coordinates. In addition, we provide an alternative proof of the earlier result on the existence of weak solutions of this system expressed in the so-called geostrophic, or dual, coordinates. The proofs are based on the optimal transport formulation of the problem and on recent general results concerning transport problems posed in the Wasserstein space of probability measures.

Item Type:Article
Divisions:Science > School of Mathematical, Physical and Computational Sciences > Department of Mathematics and Statistics
ID Code:35183
Publisher:Taylor & Francis


Downloads per month over past year

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation